# SDR CA980629007

- Difficulty date: June 8, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Doug A26CSHIELDS
- Engine: Pwa R280079
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Cracked
- Location: Engine
- Part time: 364 hours
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

(CAN) WHILE RETURNING TO BASE AFTER FIRE BOMBING OPERATION, THE NR 2 ENGINE BEGAN TO BACKFIRE MILDLY.  A PRECAUTIONARY ENGINE SHUTDOWN WAS CARRIED OUT.  POST-FLIGHT INSPECTION FOUND NR 3 CYLINDER SPARK PLUG PEENED OVER.  THE DAMAGED NR 3 CYLINDER WAS REMOVED AND A CRACKED PISTON RING GLAND WAS DISCOVERED.  THE CYLINDER ASSEMBLY WAS REPLACED.  THE ENGINE GROUND RUN SERVICEABLE AND THE AIRCRAFT RETURNED TO SERVICE.
